MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter.The device was microscopically and visually examined.At 71cm cm from strain relief, the hypotube was separated.The device had numerous kinks.There was contrast in the inflation lumen and the balloon folds.There was blood in the guidewire lumen.The balloon was tightly folded.Inspection of the remainder of the device presented no further damage or irregularities.Product analysis confirmed the reported kink as there were numerous kinks to the device.The device also had separation of the hypotube.The reported no cross in the lesion could not be confirmed because the clinical circumstances could not be replicated however, the kinks on the device are consistent with the damage likely from difficulty crossing or lesion characteristics.
 
Event or Problem Description
Reportable based on device analysis completed on 28jun-2021.It was reported that shaft kink occurred and crossing difficulties were encountered.The 80% stenosed, 12mm x 4.00mm target lesion was located in the moderately tortuous and moderately calcified right coronary artery.A 4.0mm x 12mm quantum maverick balloon catheter was advanced but failed to cross the lesion and it was noted that the shaft was kinked.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detached/separated.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12154152
Report Number2134265-2021-08854
Device Sequence Number4764918
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0025542833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight86